Nonlinear kinetic theory of the free electron laser

Pratap, R. ; Sen, A. (1990) Nonlinear kinetic theory of the free electron laser Physical Review A, 42 (12). pp. 7395-7400. ISSN 1050-2947

Full text not available from this repository.

Official URL:

Related URL:


A kinetic analysis of the nonlinear evolution of the free-electron-laser (FEL) instability is presented. The governing equations are the coupled Vlasov-Maxwell equations, which are investigated for a system consisting of a relativistic electron beam propagating through a helical wiggler magnetic field. Assuming that a single cavity mode of the electromagnetic field takes part in the lasing, a general nonlinear solution of the Vlasov equation is obtained in the resolvent formalism. Use of this solution in the wave equation provides a nonlinear description of the FEL. The saturation properties of the FEL are discussed by numerical and analytical solutions of this equation.

Item Type:Article
Source:Copyright of this article belongs to The American Physical Society.
ID Code:85249
Deposited On:02 Mar 2012 07:13
Last Modified:02 Mar 2012 07:13

Repository Staff Only: item control page